Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 193, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 22, 2021, 1:10 AM CDT for Pearl River County, Mississippi. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 1:10 AM CDT (06:10 UTC)
- Expired
- Jul 22, 2021, 1:29 PM CDT
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 16.04 ft at Jul 22, 2021, 2:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
124 WGUS44 KLIX 220610 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 110 AM CDT Thu Jul 22 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. For the East Hobolochitto Creek...including Caesar...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-230015- /O.NEW.KLIX.FL.W.0193.210722T0610Z-210723T0241Z/ /CREM6.1.ER.210722T0306Z.210722T1200Z.210722T2040Z.NO/ 110 AM CDT Thu Jul 22 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the East Hobolochitto Creek Near Caesar. * From early this morning to late this evening. * At 12:45 AM CDT Thursday the stage was 16.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.1 feet this morning. It will then fall below flood stage late this afternoon. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ TD
3 follow-up statements
766 WGUS84 KLIX 221133 FLSLIX Flood Statement National Weather Service New Orleans LA 633 AM CDT Thu Jul 22 2021 ...The Flood Warning continues for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. For the East Hobolochitto Creek...including Caesar...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-221915- /O.EXT.KLIX.FL.W.0193.000000T0000Z-210722T1903Z/ /CREM6.1.ER.210722T0306Z.210722T0730Z.210722T1303Z.NO/ 633 AM CDT Thu Jul 22 2021 ...The Flood Warning is now in effect until this afternoon... The Flood Warning continues for the East Hobolochitto Creek Near Caesar. * Until this afternoon. * At 5:45 AM CDT Thursday the stage was 15.8 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage this morning and continue falling to 6.5 feet early Tuesday morning. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ TD
072 WGUS84 KLIX 221521 FLSLIX Flood Statement National Weather Service New Orleans LA 1021 AM CDT Thu Jul 22 2021 ...The Flood Warning is extended for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. For the East Hobolochitto Creek...including Caesar...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-230000- /O.EXT.KLIX.FL.W.0193.000000T0000Z-210723T0000Z/ /CREM6.1.ER.210722T0306Z.210722T0730Z.210722T1800Z.NO/ 1021 AM CDT Thu Jul 22 2021 ...The Flood Warning is now in effect until this evening... The Flood Warning continues for the East Hobolochitto Creek Near Caesar. * Until this evening. * At 8:45 AM CDT Thursday the stage was 15.4 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:45 AM CDT Thursday was 16.0 feet. * Forecast...The river is expected to fall below flood stage this afternoon and continue falling to 6.7 feet Tuesday morning. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ CAB
986 WGUS84 KLIX 221829 FLSLIX Flood Statement National Weather Service New Orleans LA 129 PM CDT Thu Jul 22 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. MSC109-221930- /O.CAN.KLIX.FL.W.0193.000000T0000Z-210722T1829Z/ /CREM6.1.ER.210722T0306Z.210722T0730Z.000000T0000Z.NO/ 129 PM CDT Thu Jul 22 2021 ...The Flood Warning for the East Hobolochitto Creek Near Caesar has been cancelled... The Flood Warning is cancelled for the East Hobolochitto Creek Near Caesar. * At 12:45 PM CDT Thursday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 6.5 feet early Tuesday afternoon. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ CAB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 21, 11:44 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 21, 11:44 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1144 PM CDT Wed Jul 21 2021 .AVIATION... Valid through 12z Friday. VFR conditions are expected to prevail through the period. Isolated to scattered showers and thunderstorms are expected this afternoon and could affect a few of the terminals. Will include vicinity showers during the most likely timing as probability of a thunderstorm moving over any individual location is too low to include in the TAFs at this time. && .PREV DISCUSSION... /issued 413 PM CDT Wed Jul 21 2021/ SHORT TERM... A much drier trend is already beginning to take hold with less than 10 percent coverage of convection on the radar this afternoon. Upper level trough continues to hold over the mid Atlantic and northeast with upper level ridge in place over the nation's mid section. Forecast zones continue to lie on the fence in between these two large scale synoptic features. Weak frontal boundary draped along the tail end of the trough axis continues to wash out and lose its characteristics with each passing day. Ridge will slowly build eastward through Friday as the longwave eastern trough moves off the east coast over the next 48 hours. Convection will be prevalent on Thursday but mainly scattered in the afternoon hours as PW values will still remain around 1.90 and eastern trough leaves a weak disturbance over the southeastern states. However...as subsidence increases with ridging over the middle of the country POPS will be only around 30 to 40 for Thursday. Friday looks to be the driest day as 594 upper level ridge and 1018 MB surface high build in. Temperatures will rebound in the lower to middle 90s on Friday. LONG TERM... A shortwave trough sweeps though the Great Lakes on Saturday and 595 upper level ridges edges back to the west over the weekend. This will bring an increased chance of afternoon and evening thunderstorms over the weekend. Very little change to overall pattern early next week as a massive ridge lies over the nation's heartland. A weak backdoor frontal boundary will move into the southeast and mid-south Monday into Tuesday. Depending on how far south the boundary gets before eroding this could bring an increase to shower and thunderstorm activity early next week. Boundary stalls and washes out through mid week with at or near climo temps and POPs. MARINE... High pressure is currently building in across the Gulf of Mexico from the east. That ridge is centered in the western Atlantic. Expect mostly 5 to 10 knot winds with seas 2 feet or less. There could be short term 10-15 knot winds and seas up to 3 feet today and tomorrow. A new surface ridge will develop in the eastern Gulf and slowly track across the coastal waters on Friday. That will break down the local wind field and bring seas to not more than a light chop at best. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 91 74 92 / 30 30 10 40 BTR 74 92 75 93 / 20 40 10 40 ASD 76 92 77 93 / 20 30 10 40 MSY 78 92 79 94 / 20 30 10 40 GPT 76 91 77 92 / 20 30 10 40 PQL 76 91 76 93 / 20 30 10 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && Aviation...95/DM Prev Discussion...GP
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:43 PM CDT | Heat Advisory | LIX | 29 hr |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.